Journal of Emergencies, Trauma, and Shock

LETTERS TO EDITOR
Year
: 2022  |  Volume : 15  |  Issue : 2  |  Page : 112--113

Myocardial infarction after ChAdOx1 nCoV-19 in a young male


V V. S. S. Sagar, Anil Wanjari, Sunil Kumar, Sourya Acharya 
 Department of General Medicine, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, Wardha, Maharashtra, India

Correspondence Address:
V V. S. S. Sagar
Department of General Medicine, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, Wardha, Maharashtra
India




How to cite this article:
Sagar V V, Wanjari A, Kumar S, Acharya S. Myocardial infarction after ChAdOx1 nCoV-19 in a young male.J Emerg Trauma Shock 2022;15:112-113


How to cite this URL:
Sagar V V, Wanjari A, Kumar S, Acharya S. Myocardial infarction after ChAdOx1 nCoV-19 in a young male. J Emerg Trauma Shock [serial online] 2022 [cited 2022 Sep 29 ];15:112-113
Available from: https://www.onlinejets.org/text.asp?2022/15/2/112/348353


Full Text



Sir,

Myocardial infarction rarely happens in young age.[1] Hereby, we report the case of a 21-year-old patient who presented with myocardial infarction 14 days after receiving the ChAdOx1 nCoV-19 COVID-19 (AstraZeneca/Vaxzevria) vaccine. Sometimes thrombotic events associated with thrombocytopenia after immunisation occurs known as vaccine-induced immune thrombotic thrombocytopenia (VITT) which manifests 3–30 days post vaccination. Thrombocytopenia, raised Platelet factor-4 antibodies, increased d-dimer, thrombi are common findings in VITT.[2],[3] Possible etiological factors such as hyperhomocystenemia, vegetation, autoimmune, nephrotic syndrome, obesity, metabolic syndrome, stress, hypercoagulability, comorbidities were evaluated and excluded.[4]

The presentation here is chest pain radiating to arms and vomiting for 5 days. He received vaccination 14 days prior to symptoms. The patient has no history of smoking, alcohol, and substance abuse. Electrocardiogram showing ST elevation Anterior wall Myocardial infarction [Figure 1]a. Echocardiography showed akinetic anterior and lateral wall, left ventricular apical thrombus, severe left ventricular dysfunction, regional wall motion abnormality present, dilated left atrium, left ventricle, left ventricular ejection fraction-35%, grade 1 diastolic dysfunction. Biochemical parameters reveal elevated cardiac markers troponin I 96000 pg/ml, antinuclear antibody-0.11, homocysteine 14.5micromol/l, HbA1C-5%. Patient was treated with anticoagulants, dual antiplatelets, statins, beta blockers, ACE inhibitors, antianginals and diuretics. Coronary angiography revealed occluded mid left anterior descending artery and proximal diagonal artery [Figure 1]b. Later reperfusion was achieved through percutaneous transluminal coronary angioplasty by placing three stents.{Figure 1}

It is the onus of responsibility for dispelling erroneous or exaggerated reports of COVID-19 vaccination dangers. Further research study could be vital. It is commonly acknowledged that vaccination benefits outweigh the risks and must be mindful to link negative outcomes to vaccine, anticipate patient queries and findings should not be overstated.

Declaration of patient consent

We certify that we have obtained all appropriate patient consent forms. In the form, the patient has given his consent for his images and other clinical information to be reported in the journal. The patient understands that his name and initials will not be published and due efforts will be made to conceal his identity, but anonymity cannot be guaranteed.

Research quality and ethics statement

We followed applicable EQUATOR Network (http://www. equator-network. org/) guidelines, notably the CARE guideline, during the conduct of this report.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.

References

1Egred M, Viswanathan G, Davis GK. Myocardial infarction in young adults. Postgrad Med J 2005;81:741-5.
2Kumar S, Diwan SK, Dubey S. Myocardial infarction in organophosphorus poisoning: Association or just chance? J Emerg Trauma Shock 2014;7:131-2.
3Flower L, Bares Z, Santiapillai G, Harris S. Acute ST-segment elevation myocardial infarction secondary to Vaccine-Induced Immune Thrombosis with Thrombocytopaenia (VITT). BMJ Case Rep 2021;14:e245218.
4Jagtap G, Talwar D, Kumar S, Acharya S, Ansari I, Rajput M. Type 2 myocardial infarction in COVID19: World's first case series. Med Sci 2021;25:1583-8.